Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 150, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 10, 2021, 10:45 AM CDT for Fannin County, Grayson County, Texas. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2021, 10:45 AM CDT (15:45 UTC)
- Expired
- May 10, 2021, 11:45 AM CDT
- In force
- 60 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Fannin County, TX, Grayson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 166 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 10:50 AM CDT | HAIL 1 | 3 Ese Denison, TX | QUARTER SIZE HAIL REPORTED EAST/SOUTHEAST OF DENISON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 299 m²/s²
- 0-3 km storm-relative helicity
- 381 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted.
537
WUUS54 KFWD 101545
SVRFWD
TXC147-181-101645-
/O.NEW.KFWD.SV.W.0150.210510T1545Z-210510T1645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
1045 AM CDT Mon May 10 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Northeast Grayson County in north central Texas...
Northern Fannin County in north central Texas...
* Until 1145 AM CDT.
* At 1045 AM CDT, a severe thunderstorm was located near Hendrix, or
near Denison, moving east at 25 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is possible.
* Locations impacted include...
Honey Grove and Ravenna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm has a history of producing large hail. SEEK SHELTER NOW
inside a sturdy structure and stay away from windows!
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning can kill.
&&
LAT...LON 3382 9586 3358 9586 3373 9655 3382 9652
3377 9650 3378 9643 3370 9636 3369 9634
3370 9632 3377 9629 3377 9627 3375 9623
3375 9619 3377 9617 3381 9616 3380 9617
3381 9618 3382 9615
TIME...MOT...LOC 1545Z 283DEG 24KT 3372 9647
HAIL...1.25IN
WIND...<50MPH
$$
052 follow-up statements
377
WWUS54 KFWD 101605
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
1105 AM CDT Mon May 10 2021
TXC147-181-101645-
/O.CON.KFWD.SV.W.0150.000000T0000Z-210510T1645Z/
Grayson TX-Fannin TX-
1105 AM CDT Mon May 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR NORTHEAST GRAYSON AND NORTHERN FANNIN COUNTIES...
At 1105 AM CDT, a severe thunderstorm was located near Ravenna, or 10
miles northwest of Bonham, moving east at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is possible.
Locations impacted include...
Honey Grove and Ravenna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately.
&&
LAT...LON 3382 9586 3358 9586 3373 9655 3382 9652
3377 9650 3378 9643 3370 9636 3369 9634
3370 9632 3377 9629 3377 9627 3375 9623
3375 9619 3377 9617 3381 9616 3380 9617
3381 9618 3382 9615
TIME...MOT...LOC 1605Z 283DEG 24KT 3369 9631
HAIL...1.00IN
WIND...<50MPH
$$
05958
WWUS54 KFWD 101636
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
1136 AM CDT Mon May 10 2021
TXC147-181-101645-
/O.EXP.KFWD.SV.W.0150.000000T0000Z-210510T1645Z/
Grayson TX-Fannin TX-
1136 AM CDT Mon May 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEAST GRAYSON AND
NORTHERN FANNIN COUNTIES WILL EXPIRE AT 1145 AM CDT...
The severe thunderstormd which prompted the warning have remained
south of the warned area. Therefore, the warning will be allowed to
expire. However small hail is still possible with this thunderstorm.
LAT...LON 3382 9586 3358 9586 3373 9655 3382 9652
3377 9650 3378 9643 3370 9636 3369 9634
3370 9632 3377 9629 3377 9627 3375 9623
3375 9619 3377 9617 3381 9616 3380 9617
3381 9618 3382 9615
TIME...MOT...LOC 1635Z 283DEG 24KT 3365 9609
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 5:53 AM CDT, 4 hours 52 minutes earlier.
Area forecast discussion, May 10, 5:53 AM CDT, 4 hours 52 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 553 AM CDT Mon May 10 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ Update: The short term forecast remains on track based on observations and latest short term model guidance. I did nudged high temperatures downward given the continues northeasterly surface winds and widespread cloud cover expected to grip most of the region today. The diurnal temperature range will not be very large today---unless we get large breaks in the cloud shield---and it's probable that temperatures may only climb a few degrees higher than what is currently observed. Bain Previous Discussion: /Through Tuesday Afternoon/ Convection has dwindled early this morning as our slow moving front has sloshed toward the US HWY 79 corridor. Latest model guidance and observational trends suggest that it'll continue to slip southward through the pre-dawn hours and then exit the CWA by at least 12 UTC. Winds atop the frontal surface have already become southerly and this is evidenced by the increase in stratus across our area over the last 1-2 hours. Lift is expected to remain meager overnight and PoPs have been capped at around 20 percent. While I do not anticipate a widespread severe weather threat, we'll have to keep an eye on updrafts that can accelerate into the mid-troposphere as MUCAPEs south of I-20 are in excess of 1500 J/kg, mid-level lapse rates are around 7-7.5 C/km and 0-6km bulk wind differences are in excess of 40 knots. This equates to a favorable shear-instability parameter space capable of large hail through Monday morning. Sunrise Monday will feature increasing rain/storm chances from west to east across the FA as a ribbon of stronger isentropic upglide commences. This ribbon of ascent will shift to the east with the greatest PoPs around the noontime hour being east of I-35 and north of I-30. I cannot rule out that there may be a brief lull in precipitation from noon into the mid-afternoon hours with just clouds and perhaps some patchy drizzle. Again, there will be favorable kinematics and thermodynamics to support a large hail risk if convection really takes off. Tonight into Tuesday will feature renewed isentropic lift from the Hill Country and PoPs between 40 and 60 percent have been retained in the latest forecast cycle. At present time, it does appear that the greatest overlap between moisture and isentropic lift will be near and north of a Stephenville to Palestine line. Shear and instability will favor a large hail risk with the most robust convection, but there's still a large amount of uncertainty with regard to the exact evolution of convective elements. By Tuesday morning, I anticipate that we'll have our greatest chance for widespread rainfall given the pronounced/deeper isentropic ascent. The greatest rain chances will be west of I-35 initially with rain/storm chances increase for the rest of the area through the afternoon hours. Depending on just how much rain accumulates prior to Tuesday afternoon, there could be the need for some flood headlines. We will examine this closer this morning and today. Bain && .LONG TERM... /Issued 327 AM CDT Mon May 10 2021/ /Tuesday night through next Sunday/ By Tuesday night, most of the widespread precipitation will shift to the southeast as the main area of mid-level ascent exits our region. Lighter rain should continue through Wednesday due to weak isentropic lift but plenty of moisture still in place. Coverage will remain fairly scattered, with the greatest precip chances (40-50%) across Central TX. Guidance suggest some elevated instability that would at least support some thunder across our region. While not everyone will see precipitation on Wednesday, the cloudy skies will persist through most of the day keeping the highs again in the mid to upper 60s. Precipitation chances are expected to end Wednesday night and dry weather will prevail the rest of the week. Temperatures will slowly warm up as surface high pressure moves eastward. Thursday's temps will still be on the cool side because of the northerly component of the winds, with morning lows in the 50s and highs in the 70s with lots of sunshine. Expect near normal temperatures and breezy conditions by next weekend. We continue to show a low chance for showers/storms for parts of the area next weekend as a couple of disturbances move across the Southern Plains. While most extended guidance places the next upper trough across the western U.S. over the weekend, there's still some expected uncertainty regarding its timing and progression. Precipitation chances will continue to be adjusted over this week as confidence increases. Sanchez && .AVIATION... /NEW/ /12 UTC TAF Cycle/ Concerns---Ceiling trends and convective potential. MVFR has inundated all TAF sites and confidence is high that most of the 12 UTC forecast period will see non-VFR cigs, but there will likely be periods where conditions improve to VFR (this afternoon) as well as times in which cigs will deteriorate and fall into the IFR category (tonight). Cloud bases should lower down to below 2,000 feet at Metroplex TAFs in the next 1-3 hours. Lift will be episodic in nature through the entire TAF cycle resulting in a risk for SHRA and/or TSRA. At present time, it looks like the *best* lift will be after 00 UTC Tuesday and I've relegated VCTS to this time period. As the lower levels continue to saturate, prolonged IFR appears probable late this evening and through the pre-dawn hours on Tuesday. Another opportunity for VCTS presents itself mid-morning Tuesday and this has been inserted in the extended D/FW TAF. Bain && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 67 58 67 57 67 / 30 60 90 60 30 Waco 70 60 70 59 67 / 20 50 90 70 40 Paris 62 55 61 54 65 / 40 60 80 60 20 Denton 64 56 65 55 66 / 30 60 80 50 30 McKinney 65 56 64 55 66 / 30 60 80 60 30 Dallas 69 58 67 57 68 / 30 60 90 60 30 Terrell 67 57 65 56 66 / 30 60 90 70 30 Corsicana 69 59 70 58 67 / 20 60 90 70 40 Temple 72 61 73 59 67 / 30 50 90 70 50 Mineral Wells 65 56 66 55 65 / 20 60 80 50 30 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 10, 5:36 AM CDT, 5 hours 9 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Fort Worth TX 536 AM CDT Mon May 10 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111045- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 536 AM CDT Mon May 10 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. There is a risk for isolated storms today across most of North and Central Texas. While widespread severe weather is not expected at this time, some of the stronger storms may produce hail. Brief heavy rain may also result in minor flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorm chances will continue through Wednesday. While the severe weather threat will be low, heavy rainfall leading to flash flooding will be possible across parts of Central Texas. Some rivers may also experience minor flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Bain
In the hours before
Special weather statement, May 10, 8:50 AM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
850 AM CDT Mon May 10 2021
TXZ091-092-101415-
Cooke TX-Montague TX-
850 AM CDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MONTAGUE AND
NORTHWESTERN COOKE COUNTIES UNTIL 915 AM CDT...
At 849 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Grady, or 12 miles northeast of Nocona, moving
east at 30 mph.
Half inch hail will be possible with this storm.
This storm will remain over mainly rural areas of northeastern
Montague and northwestern Cooke Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
LAT...LON 3398 9764 3395 9759 3392 9760 3390 9758
3390 9755 3392 9751 3391 9746 3384 9746
3382 9743 3382 9737 3388 9733 3386 9733
3387 9731 3389 9731 3386 9726 3371 9727
3382 9775 3394 9774 3399 9769
TIME...MOT...LOC 1349Z 264DEG 25KT 3393 9760
GodwinSpecial weather statement, May 10, 9:08 AM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
908 AM CDT Mon May 10 2021
TXZ092-101445-
Cooke TX-
908 AM CDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COOKE COUNTY UNTIL 945 AM
CDT...
At 908 AM CDT, Doppler radar was tracking a strong thunderstorm near
Leon, or 15 miles southwest of Marietta, moving east at 35 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Gainesville and Callisburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
LAT...LON 3395 9694 3360 9695 3372 9742 3382 9744
3382 9737 3389 9731 3386 9726 3392 9721
3386 9717 3381 9721 3376 9719 3372 9711
3373 9711 3380 9710 3382 9705 3385 9709
3384 9703 3389 9698 3395 9700
TIME...MOT...LOC 1408Z 261DEG 29KT 3383 9735
GodwinLocal storm report, May 10, 10:10 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1010 AM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM HAIL 1 NE SADLER 33.69N 96.84W
05/10/2021 E1.50 INCH GRAYSON TX EMERGENCY MNGR
PING PONG BALL SIZE HAIL REPORTED NEAR
SADLER.
&&
JHLocal storm report, May 10, 10:26 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1026 AM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 AM HAIL 2 WNW SHERMAN 33.62N 96.64W
05/10/2021 E1.00 INCH GRAYSON TX PUBLIC
MPING REPORT OF QUARTER SIZE HAIL IN
SHERMAN.
&&
JHLocal storm report, May 10, 10:29 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1029 AM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 AM HAIL 3 N SADLER 33.73N 96.85W
05/10/2021 U1.25 INCH GRAYSON TX PUBLIC
MPING REPORT OF HALF DOLLAR (1.25 IN.) SIZE
HAIL NEAR SADLER.
&&
JHThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:40 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 65 min |
| May 9, 8:45 PM CDT | Special Weather Statement | FWD | Comanche | 45 min |
| May 10, 9:08 AM CDT | Special Weather Statement | FWD | Cooke | 37 min |
| May 10, 9:18 AM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 57 min |
| May 10, 10:08 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Grayson, Hunt | 52 min |
| May 10, 11:00 AM CDT | Severe Thunderstorm Warning | FWD | Fannin, Grayson | 60 min |
| May 10, 11:03 AM CDT | Special Weather Statement | FWD | Fannin | 42 min |
| May 10, 11:14 AM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Hunt | 46 min |
| May 10, 11:57 AM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 63 min |
| May 10, 12:05 PM CDT | Special Weather Statement | FWD | Delta | 40 min |
| May 10, 12:18 PM CDT | Severe Thunderstorm Warning | FWD | Delta | 27 min |
| May 10, 3:51 PM CDT | Special Weather Statement | FWD | Fannin | 54 min |
| May 10, 5:16 PM CDT | Special Weather Statement | FWD | Erath | 44 min |
| May 10, 5:23 PM CDT | Special Weather Statement | FWD | Hood, Parker | 37 min |
| May 10, 5:26 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 34 min |
| May 10, 5:34 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 38 min |
| May 10, 6:03 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 27 min |
| May 10, 6:10 PM CDT | Special Weather Statement | FWD | Denton, Johnson, Tarrant | 50 min |
| May 10, 6:21 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 24 min |
| May 10, 6:24 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 50 min |
| May 10, 6:32 PM CDT | Special Weather Statement | FWD | Dallas | 28 min |
| May 10, 6:35 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Johnson | 27 min |
| May 10, 6:37 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 53 min |
| May 10, 6:45 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 43 min |
| May 10, 6:49 PM CDT | Special Weather Statement | FWD | Tarrant | 26 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.